Alert archive / Massachusetts / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 18, 2021, 3:54 AM EDT for Worcester County, Massachusetts. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 3:54 AM EDT (07:54 UTC)
- Expired
- Jul 18, 2021, 4:45 AM EDT
- In force
- 51 min
- Issued by
- NWS Boston/Norton, MA
County Worcester County, MA
The radar
The Boston radar (KBOX), 73 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WWUS81 KBOX 180754 SPSBOX Special Weather Statement National Weather Service Boston/Norton MA 354 AM EDT Sun Jul 18 2021 CTZ003-004-MAZ004-005-010>012-026-180845- Tolland CT-Windham CT-Northwest Middlesex County MA- Southern Worcester MA-Central Middlesex County MA-Eastern Hampden MA- Northern Worcester MA-Eastern Hampshire MA- 354 AM EDT Sun Jul 18 2021 ...STRONG THUNDERSTORMS DEVELOPING... At 352 AM EDT, Doppler radar was tracking a strong thunderstorm over Brimfield, or 19 miles east of Springfield, moving northeast at 30 mph. Pea size hail, winds in excess of 30 mph and torrential rainfall will accompany this storm. Locations impacted include... Worcester, Leominster, Fitchburg, Marlborough, Shrewsbury, Acton, Hudson, Westborough, Grafton, Concord, Sudbury, Holden, Southbridge, Auburn, Northborough, Oxford, Clinton, Millbury, Charlton and Palmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. Be especially cautious at night when it is much harder to see the dangers of flooding. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4199 7214 4220 7237 4264 7162 4243 7139 TIME...MOT...LOC 0752Z 230DEG 32KT 4214 7216 $$ Belk
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:35 AM EDT, 19 minutes earlier.
Area forecast discussion, Jul 18, 3:35 AM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 335 AM EDT Sun Jul 18 2021 .SYNOPSIS... Flash Flood Watch extended through 11PM this evening as unsettled weather associated with a slow moving low-pressure system continues. Our weather will remain unsettled into mid-week, with temperatures averaging near normal and scattered showers and thunderstorms at times. && .NEAR TERM /THROUGH TONIGHT/... 345 AM update... Today Mid-level low will continue to meander over the northeast for the next 36-48 hours. As this occurs low-pressure at the surface will slowly move eastward across southern New England along with periods of showers and thunderstorms. Sufficient moisture will remain in place this afternoon to the tune of 1.5 to 1.75" of PWAT. Additionally we'll continue to see instability in the afternoon with surface based cape ranging from 1500 to 2000 J/Kg. Organized convection will once again be possible with deep layer shear expected to exceed 30 knots during the afternoon hours. Isolated strong to severe thunderstorms will be a secondary concern today to the risk for FLASH flooding. Western MA and CT, which has already seen several inches of rainfall over the past 12-24 hours will once again be vulnerable to flash flooding this afternoon. Localized Probability Matched Mean precipitation (LPMM) forecast from the HREF is painting a bulls eye of 2-4 inches of rain across western MA by 8 pm tonight. With already saturated soils, this amount of rainfall would almost certainly exceed flash flood guidance. As a result we have extended the FLASH flood watch that is currently in effect through 11 PM this evening. && .SHORT TERM /MONDAY/... Tonight Surface low continues to make it's way east over southern New England with the associated cold front which will usher in drier air at the mid-levels. However, we will continue to see both overcast skies and lingering showers especially across Western MA which will be located to the northwest of the warm front. Seasonable overnight low temperatures in the mid-upper 60 across most of southern New England. The south coast on the other hand will be a bit warmer (upper 60s to low 70s) as this area is expected to remain in the warm sector overnight. Monday Upper-level trough axis and surface low finally shift east of southern New England on Monday. These features will continue to produce unsettled weather on Monday with scattered showers expected throughout the day. Not expecting any heavy downpours as both moisture and instability will be on the decline with PWATs falling to 1.25 inches. Winds shift to the northwest behind the surface cold front. Overcast skies during the day will generally keep temperatures in the low 70s. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Highlights... * Pattern remains unsettled till middle of next week. * Potential for drier pattern by later in the work week. * No big heat in the horizon. On Tuesday, thunderstorm coverage becomes more scattered and more confined to the interior before increasing again on Wednesday as we await the arrival of a stronger cold front which will serve as a 'kicker'. So for the first half of the work week, expect continued unsettled weather pattern with muggy conditions and even oppressive humidity. For those of you tired of the unsettled pattern, there are indications that we see a drier and cooler (slightly below normal to near normal temps) towards the latter half of the work week. An upper level trough will become increasingly anchored over our area. Although this means that there could be diurnal showers and isolated thunderstorms with a cold pool aloft, it seems that surface high pressure will also be taking hold. In fact, both the CPC 6-10 and 8- 14 day outlook advertise good confidence of below normal temperatures and below normal precipitation for Southern New England. Height fields and temperature aloft (850mb and above) are around 1 standard deviation below normal according to NAEFS Situational Awareness Table. Both the GFS and EC show -15 to -16C H5 cold pool (10th percentile according to ALY SPC sounding climatology) moving overhead, although there is some difference in timing. While day-to-day synoptic and mesoscale details remain to be ironed out (think northeasterly flow for areas along the Eastern MA coast), the odds are we may get a taste of early fall towards later next week, along with lower dew points to boot. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Through 12Z...Moderate confidence. IFR/LIFR ceilings and visibilities overnight with showers and thunderstorms moving across much of southern New England. Sunday and Sunday Night IFR ceilings linger into tomorrow with brief improvements to MVFR possible during the early afternoon. VCSH and VCTS tomorrow as well as another round of showers and thunderstorms move through southern New England. More IFR and LIFR ceiling Sunday night. KBOS TAF...Moderate confidence in TAF. KBDL TAF...Moderate confidence in TAF. Outlook /Monday Night through Thursday/... Monday Night: VFR. Tuesday: VFR. Slight chance SHRA. Tuesday Night: VFR. Chance SHRA. Wednesday: VFR. Chance SHRA, slight chance TSRA. Wednesday Night through Thursday: VFR. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. High confidence through Monday SW winds increase to 10-15 kt over the southern waters with seas remaining below SCA thresholds. Areas of dense fog will mainly impact south coastal waters through this morning. Scattered showers and thunderstorms this afternoon and evening. /Outlook /Monday Night through Thursday/... Monday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Tuesday: Winds less than 25 kt. Patchy fog. Tuesday Night: Winds less than 25 kt. Slight chance of rain showers. Wednesday: Winds less than 25 kt. Chance of rain showers, isolated thunderstorms. Wednesday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Thursday: Winds less than 25 kt. Seas locally approaching 5 ft. && .HYDROLOGY... Heavy rainfall on Saturday afternoon resulted in a rapid rise of the Mount Hope River which reached major flood stage for a period of time. As a result of the flooding one road was washed away. Another round of heavy precipitation is expected this afternoon over the same area so we will be closely monitoring our observations sites for any similar occurrences. Flash flood watch has been extended through 11PM this evening. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...Flash Flood Watch through this evening for CTZ002>004. MA...Flash Flood Watch through this evening for MAZ002>004-008>012. RI...Flash Flood Watch through this evening for RIZ001-002. MARINE...None. && SYNOPSIS...Belk/RM NEAR TERM...RM SHORT TERM...RM LONG TERM...RM AVIATION...RM MARINE...Belk/RM HYDROLOGY...
Hazardous weather outlook, Jul 17, 4:34 PM EDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 434 PM EDT Sat Jul 17 2021 MAZ005>007-013>024-026-RIZ001>008-182045- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI- 435 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ004-MAZ004-012-182045- Windham CT-Northern Worcester MA-Southern Worcester MA- 435 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northern Connecticut and central Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002-003-MAZ002-003-008>011-182045- Hartford CT-Tolland CT-Western Franklin MA-Eastern Franklin MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA- 435 PM EDT Sat Jul 17 2021 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-182045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 435 PM EDT Sat Jul 17 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jul 17, 11:17 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1117 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL CUMBERLAND 41.97N 71.46W
07/17/2021 M0.75 INCH PROVIDENCE RI PUBLIC
0343 PM FLOOD LINCOLN 41.92N 71.47W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
HOLIDAY COURT AND HOLIDAY DRIVE FLOODED AND IMPASSABLE
0355 PM TSTM WND DMG POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
TREES AND WIRES DOWN ON ANDERSON ROAD AND HAMLET HILL
ROAD
0420 PM TSTM WND DMG WILLINGTON 41.87N 72.27W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON PINNEY HILL ROAD
0427 PM TSTM WND DMG AUBURN 42.20N 71.83W
07/17/2021 WORCESTER MA AMATEUR RADIO
UTILLITY POLE AND WIRES DOWN ON ROCK AVE
0429 PM TSTM WND DMG SOUTHWICK 42.05N 72.77W
07/17/2021 HAMPDEN MA AMATEUR RADIO
TREE DOWN ON FRED JACKSON ROAD
0456 PM TSTM WND DMG WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON HAVELOCK ROAD
0500 PM TSTM WND DMG MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON CODFISH FALLS ROAD
0513 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
POWER LINES DOWN ON BEACON STREET AND ON RTE 110. ALSO
POWER LINES DOWN ON CALIFORNIA COURT AT BECON STREET
0515 PM HAIL CLINTON 42.42N 71.69W
07/17/2021 M1.00 INCH WORCESTER MA AMATEUR RADIO
0515 PM FLOOD MANSFIELD 41.83N 72.25W
07/17/2021 TOLLAND CT AMATEUR RADIO
SECTION OF RTE 44 CLOSED DUE TO FLOODING
0515 PM TSTM WND DMG CLINTON 42.42N 71.69W
07/17/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES DOWN ON A CAR ON PARKER STREET.
0521 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
CARS STUCK IN FLOOD WATERS ON MILBURYROAD AND MCKEON
ROAD
0522 PM HAIL BERLIN 42.38N 71.63W
07/17/2021 M1.25 INCH WORCESTER MA AMATEUR RADIO
0524 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
WATER UP TO CAR WINDSHIELDS ON DALE STREET
0531 PM FLASH FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF PILFERSHIRE ROAD WASHED OUT
0605 PM FLOOD WORCESTER 42.27N 71.81W
07/17/2021 WORCESTER MA AMATEUR RADIO
5 CARS STUCK IN FLOOD WATERS ON DEWEY STREET AND PARKER
STREET
0607 PM FLOOD EASTFORD 41.90N 72.08W
07/17/2021 WINDHAM CT AMATEUR RADIO
SECTION OF OLD COLONY ROAD FLOODED AND IMPASSABLE
0611 PM TSTM WND DMG SEEKONK 41.82N 71.33W
07/17/2021 BRISTOL MA TRAINED SPOTTER
TREE DOWN ON ARCADE AVE NEAR VALLEY STREET
0624 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
EDDY STREET BETWEEN NEBRASKA STREET AND PAVILLION AVE
FLOODED AND IMPASSABLE
0630 PM FLOOD PROVIDENCE 41.82N 71.42W
07/17/2021 PROVIDENCE RI AMATEUR RADIO
FALLON AVE FLOODED AND IMPASSABLE
0643 PM FLASH FLOOD ASHFORD 41.87N 72.12W
07/17/2021 WINDHAM CT FIRE DEPT/RESCUE
BRIDGE WASHED OUT ON CUSHMAN ROAD
0730 PM FLASH FLOOD POMFRET 41.90N 71.97W
07/17/2021 WINDHAM CT AMATEUR RADIO
PARTIAL ROAD WASHOUT ON A SETION OF RTE 244
0955 PM FLOOD DEERFIELD 42.55N 72.60W
07/17/2021 FRANKLIN MA AMATEUR RADIO
RTE 5 AND RTE 10 AT RICHAARDSONS CANDY FLOODED IN BOTH
DIRECTIONS
&&
EVENT NUMBER BOX2102692 BOX2102693 BOX2102694 BOX2102695 BOX2102696
BOX2102697 BOX2102698 BOX2102699 BOX2102703 BOX2102700 BOX2102704
BOX2102715 BOX2102701 BOX2102705 BOX2102706 BOX2102707 BOX2102708
BOX2102711 BOX2102709 BOX2102712 BOX2102713 BOX2102710 BOX2102714
BOX2102716
BelkSpecial weather statement, Jul 17, 11:37 PM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1137 PM EDT Sat Jul 17 2021
MAZ003-004-010-026-180415-
Northwest Middlesex County MA-Northern Worcester MA-
Eastern Franklin MA-Eastern Hampshire MA-
1137 PM EDT Sat Jul 17 2021
...LINE OF STRONG THUNDERSTORMS...
At 1137 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fitzwilliam to Athol to near New Salem.
Movement was northeast at 35 mph.
Winds in excess of 40 mph will accompany these storms.
Locations impacted include...
Leominster, Fitchburg, Orange, Gardner, Belchertown, Athol,
Winchendon, Lunenburg, Townsend, Templeton, Westminster, Ashburnham,
Barre, Hubbardston, Ashby, Hardwick, Shutesbury, Phillipston, Pelham
and Royalston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4271 7176 4257 7176 4232 7237 4253 7239
4272 7229
TIME...MOT...LOC 0337Z 220DEG 32KT 4277 7218 4259 7223 4243 7229
BLSpecial weather statement, Jul 18, 1:53 AM EDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Boston/Norton MA 153 AM EDT Sun Jul 18 2021 CTZ002-003-MAZ004-010>012-180700- Hartford CT-Tolland CT-Southern Worcester MA-Eastern Hampden MA- Northern Worcester MA-Eastern Hampshire MA- 153 AM EDT Sun Jul 18 2021 ...TORRENTIAL RAINFALL ... At 153 AM EDT, Doppler radar was tracking a strong thunderstorm over South Windsor, moving northeast at 30 mph. Pea size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Hartford, Manchester, East Hartford, Enfield, Glastonbury, Vernon, Windsor, South Windsor, Bloomfield, Southbridge, Longmeadow, Suffield, East Longmeadow, Ellington, Tolland, Wilbraham, Charlton, Windsor Locks, Palmer and Stafford. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4172 7256 4184 7275 4234 7221 4215 7194 TIME...MOT...LOC 0553Z 223DEG 28KT 4184 7260 Belk
Special weather statement, Jul 18, 2:22 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
222 AM EDT Sun Jul 18 2021
CTZ003-004-MAZ004-012-RIZ001-180715-
Tolland CT-Windham CT-Southern Worcester MA-Northern Worcester MA-
Northwest Providence RI-
222 AM EDT Sun Jul 18 2021
...TORRENTIAL RAINFALL ...
At 222 AM EDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving northeast at 30 mph.
Winds in excess of 30 mph will accompany this storm.
Locations impacted include...
Worcester, Shrewsbury, Mansfield, Windham, Grafton, Willimantic,
Killingly, Webster, Southbridge, Auburn, Burrillville, Northbridge,
Oxford, Uxbridge, Millbury, Charlton, Coventry, Dudley, Leicester and
Glocester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4167 7218 4171 7224 4170 7226 4179 7237
4232 7178 4210 7150 4166 7215 4166 7216
TIME...MOT...LOC 0622Z 223DEG 31KT 4179 7222
BelkSpecial weather statement, Jul 18, 2:59 AM EDT, 55 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 259 AM EDT Sun Jul 18 2021 CTZ004-MAZ004-005-010>012-026-180800- Windham CT-Northwest Middlesex County MA-Southern Worcester MA- Central Middlesex County MA-Eastern Hampden MA-Northern Worcester MA- Eastern Hampshire MA- 259 AM EDT Sun Jul 18 2021 ...TORRENTIAL RAINFALL ... At 258 AM EDT, a strong thunderstorm was reported over Sturbridge, or 16 miles southwest of Worcester, moving northeast at 30 mph. Pea size hail and winds in excess of 30 mph may accompany this storm. Locations impacted include... Worcester, Leominster, Fitchburg, Marlborough, Shrewsbury, Acton, Hudson, Holden, Southbridge, Auburn, Northborough, Oxford, Clinton, Millbury, Charlton, Palmer, Spencer, Dudley, Leicester and Lunenburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. Be especially cautions at night when it is harder to see the dangers of flooding. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4201 7204 4221 7232 4267 7177 4246 7145 TIME...MOT...LOC 0658Z 219DEG 27KT 4213 7207 Belk
Special weather statement, Jul 18, 3:54 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 354 AM EDT Sun Jul 18 2021 CTZ003-004-MAZ004-005-010>012-026-180845- Tolland CT-Windham CT-Northwest Middlesex County MA- Southern Worcester MA-Central Middlesex County MA-Eastern Hampden MA- Northern Worcester MA-Eastern Hampshire MA- 354 AM EDT Sun Jul 18 2021 ...STRONG THUNDERSTORMS DEVELOPING... At 352 AM EDT, Doppler radar was tracking a strong thunderstorm over Brimfield, or 19 miles east of Springfield, moving northeast at 30 mph. Pea size hail, winds in excess of 30 mph and torrential rainfall will accompany this storm. Locations impacted include... Worcester, Leominster, Fitchburg, Marlborough, Shrewsbury, Acton, Hudson, Westborough, Grafton, Concord, Sudbury, Holden, Southbridge, Auburn, Northborough, Oxford, Clinton, Millbury, Charlton and Palmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. Be especially cautious at night when it is much harder to see the dangers of flooding. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4199 7214 4220 7237 4264 7162 4243 7139 TIME...MOT...LOC 0752Z 230DEG 32KT 4214 7216 Belk
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 9:54 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 51 min |
| Jul 17, 10:38 PM EDT | Special Weather Statement | BOX | Franklin, Hampshire | 52 min |
| Jul 17, 11:37 PM EDT | Special Weather Statement | BOX | Worcester | 38 min |
| Jul 18, 2:48 AM EDT | Areal Flood Warning | BOX | Hampden, Hampshire, Worcester | 105 min |
| Jul 18, 2:59 AM EDT | Special Weather Statement | BOX | Worcester | 61 min |
| Jul 18, 6:17 AM EDT | Areal Flood Warning | BOX | Franklin | 3 hr |
| Jul 18, 6:22 AM EDT | Areal Flood Warning | BOX | Hampden, Hampshire, Worcester | 5 hr |
| Jul 18, 12:19 PM EDT | Areal Flood Warning | BOX | Hampden, Hampshire, Worcester | 21 hr |
| Jul 18, 1:40 PM EDT | Areal Flood Warning | BOX | Worcester | 6 hr |
| Jul 18, 5:49 PM EDT | Special Weather Statement | BOX | Hampden | 56 min |
| Jul 18, 6:36 PM EDT | Special Weather Statement | BOX | Hampshire | 54 min |
| Jul 18, 7:11 PM EDT | Flash Flood Warning | BOX | Hampden, Hampshire | 3 hr |
| Jul 17, 10:09 PM EDT | Areal Flood Warning | BOX | Northeastern Connecticut Planning Region | 6 hr |
| Jul 18, 1:39 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 2 hr |
| Jul 18, 1:53 AM EDT | Special Weather Statement | BOX | 67 min | |
| Jul 18, 2:22 AM EDT | Special Weather Statement | BOX | 53 min | |
| Jul 18, 9:33 AM EDT | Areal Flood Warning | BOX | Capitol Planning Region | 5 hr |
Nearby
Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.